On the General Eccentric Distance Sum of Graphs and Trees

Document Type : Research Paper

Authors

1 Department of Applied Mathematics, School of Applied Natural Science, Adama Science and Technology University, Adama, Ethiopia

2 Department of Mathematical Sciences, Colleges of Science, United Arab Emirates University, Al Ain, United Arab Emirates

3 Department of Mathematics and Applied Mathematics, University of the Free State, Bloemfontein, South Africa

10.22052/ijmc.2022.246189.1617

Abstract

We obtain some sharp bounds on the general eccentric distance sum for general graphs, bipartite graphs and trees with given order and diameter 3, graphs with given order and domination number 2, and for the join of two graphs with given order and number of vertices having maximum possible degree. Extremal graphs are presented for all the bounds.

Keywords

Main Subjects


  1. A. Abdussakir, E. Susanti, N. Hidayati and N. M. Ulya, Eccentric distance sum and adjacent eccentric distance sum index of complement of subgroup graphs of dihedral group, J. Phys. Conf. Ser. 1375 (1) (2019) 012065.
  2. A. Alizadeh and S. Klavžar, On the difference between the eccentric connectivity index and eccentric distance sum of graphs, Bull. Malays. Math. Sci. Soc. 44 (2) (2021) 1123 – 1134.
  3. M. Azari and A. Iranmanesh, Computing the eccentric-distance sum for graph operations, Discrete Appl. Math. 161 (18) (2013) 2827 – 2840.
  4. J. I. N. Chen, L. He and Q. I. N. Wang, Eccentric distance sum of Sierpiński gasket and Sierpiński network, Fractals 27 (2) (2019) 1950016.
  5. H. Chen and R. Wu, On extremal bipartite graphs with given number of cut edges, Discrete Math. Algorithms Appl. 12 (2) (2020) 2050015.
  6. X. Geng, S. Li and M. Zhang, Extremal values on the eccentric distance sum of trees, Discrete Appl. Math. 161 (16-17) (2013) 2427 – 2439.
  7. M. Hemmasi, A. Iranmanesh and A. Tehranian, Computing eccentric distance sum for an infinite family of fullerenes, MATCH Commun. Math. Comput. Chem. 71 (2) (2014) 417 – 424.
  8. H. Hua and H. Bao, The eccentric distance sum of connected graphs, Util. Math. 100 (2016) 65 – 77.
  9. H. Hua, K. Xu and S. Wen, A short and unified proof of Yu et al.’s two results on the eccentric distance sum, J. Math. Anal. Appl. 382 (1) (2011) 364 – 366.
  10. A. Ilić, G. Yu and L. Feng, On the eccentric distance sum of graphs, J. Math. Anal. Appl. 381 (2011) 590 – 600.
  11. S. Li and Y. Wu, On the extreme eccentric distance sum of graphs with some given parameters, Discrete Appl. Math. 206 (2016) 90 – 99.
  12. S. C. Li, Y. Y. Wu and L. L. Sun, On the minimum eccentric distance sum of bipartite graphs with some given parameters, J. Math. Anal. Appl. 430 (2) (2015) 1149 – 1162.
  13. P. Padmapriya and V. Mathad, The eccentric-distance sum of some graphs, Electron. J. Graph Theory Appl. (EJGTA) 5 (1) (2017) 51 – 62.
  14. L. Pei and X. Pan, The minimum eccentric distance sum of trees with given distance -domination number, Discrete Math. Algorithms Appl. 12 (4) (2020) 2050052.
  15. L. Song, H. Liu and Z. Tang, Some properties of the leap eccentric connectivity index of graphs, Iranian J. Math. Chem. 11 (4) (2020) 227 – 237.
  16. T. Vetrík, General eccentric distance sum of graphs, Discrete Math. Algorithms Appl. 13 (4) (2021) 2150046.
  17. T. Vetrík and M. Masre, General eccentric connectivity index of trees and unicyclic graphs, Discrete Appl. Math. 284 (2020) 301 – 315.
  18. L. Wei, H. Bian, H. Yu and X. Yang, The Gutman index and Schultz index in the random phenylene chains, Iranian J. Math. Chem. 12 (2) (2021) 67 – 78.
  19. Y. -T. Xie and S. -J. Xu, On the maximum value of the eccentric distance sums of cubic transitive graphs, Appl. Math. Comput. 359 (2019) 194–201.
  20. G. Yu, L. Feng and A. Ilić, On the eccentric distance sum of trees and unicyclic graphs, J. Math. Anal. Appl. 375 (1) (2011) 99 – 107.